question-icon

What causes burning sensation in ears while on pain killers?

default
Posted on Wed, 18 May 2016
Question: Hi, I have been on painkillers, Targin and Lyrica for 6 months (after surgery) and now have severe burning sensation in my ears (despite painkillers).
doctor
Answered by Dr. Shoaib Khan (28 minutes later)
Brief Answer:
Most probably lyrica, but other causes also listed for your reference ma'am

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. I understand how you must be frustrated, and although a burning sensation in the ears is not too common I have encountered a few patients with such a presentation, and so let me try and list all the possible causes for burning sensation or heat sensation in the ears from what I can recollect and think of:

+Side effect of medications (In my opinion this is the most probable cause, as it is a side effect of lyrica to cause burning, irritation, red skin anywhere on the body)

But some other causes include:
+Infections
+Complications of diabetes
+Peripheral neuropathy
+Anxiety
+Stress
+Allergies
+Sunburn
+Chemical burn (e.g. hair products, cosmetics, etc.)
+Dermatological conditions (e.g. psoriasis)
+Injuries

If you can relate to any of the causes listed above other than lyrica please do write back to me. But please do check with your doctor about the side effects of lyrica and possibly even substituting it with other medications. I am always here to help, so please feel free to write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes burning sensation in ears while on pain killers?

Brief Answer: Most probably lyrica, but other causes also listed for your reference ma'am Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. I have gone through your query with diligence and would like you to know that I am here to help. I understand how you must be frustrated, and although a burning sensation in the ears is not too common I have encountered a few patients with such a presentation, and so let me try and list all the possible causes for burning sensation or heat sensation in the ears from what I can recollect and think of: +Side effect of medications (In my opinion this is the most probable cause, as it is a side effect of lyrica to cause burning, irritation, red skin anywhere on the body) But some other causes include: +Infections +Complications of diabetes +Peripheral neuropathy +Anxiety +Stress +Allergies +Sunburn +Chemical burn (e.g. hair products, cosmetics, etc.) +Dermatological conditions (e.g. psoriasis) +Injuries If you can relate to any of the causes listed above other than lyrica please do write back to me. But please do check with your doctor about the side effects of lyrica and possibly even substituting it with other medications. I am always here to help, so please feel free to write back to me for any further clarifications. Best wishes.